Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 299, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 30, 2006, 6:47 PM EDT for Portage County, Ohio. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 6:47 PM EDT (22:47 UTC)
- Expired
- Jul 30, 2006, 7:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Portage County, OH
The radar
The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1787 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 302247
SVRCLE
OHC133-302345-
/O.NEW.KCLE.SV.W.0299.060730T2247Z-060730T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
647 PM EDT SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PORTAGE COUNTY IN NORTHEAST OHIO
* UNTIL 745 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
STREETSBORO...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE RAVENNA AND KENT.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4110 8137 4130 8137 4127 8128 4126 8116
4124 8114 4122 8101 4099 8101 4099 8108
$$
KIELTYKA1 follow-up statement
000
WWUS51 KCLE 302342
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
743 PM EDT SUN JUL 30 2006
OHC133-302353-
/O.EXP.KCLE.SV.W.0299.000000T0000Z-060730T2345Z/
PORTAGE OH-
743 PM EDT SUN JUL 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR PORTAGE COUNTY WILL EXPIRE AT
745 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4110 8137 4130 8137 4127 8128 4126 8116
4124 8114 4122 8101 4099 8101 4099 8108
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:20 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 30, 4:20 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 420 PM EDT SUN JUL 30 2006 .SHORT TERM(TNT-TUE)... MAIN FOCUS OF THE VERY SHORT TERM IS LINE OF SHRA/TS COMING OUT OF MI. ENVIRONMENT THAT STORMS ARE MOVING INTO IN OHIO IS FAVORABLE...WITH PLENTY OF CAPE/INSTABILITY. IT IS POSSIBLE THAT LINE WILL REGAIN SOME STRENGTH. SEE LATEST SPC PRODUCTS AND LOCAL WARNINGS. FOR THE REMAINDER OF TONIGHT...HAVE CHC AND SLT CHC POPS WHILE WE ARE IN NW FLOW. NEXT BIGGEST WEATHER STORY WILL BE THE HEAT THE NEXT FEW DAYS. HEAT ADV IN EFFECT FOR MON AND TUE. DEWPOINTS HANGING OUT AROUND 73 AND HIGHS IN THE 90S WILL GIVE US HEAT INDICES ABOVE 100. TEMPS TUE ARE FORECAST TO BE NEAR RECORD HIGHS WHICH ARE GENERALLY IN THE MID90S. NOT EXPECTING THE UPPER 90S/AROUND 100 AS SUGGESTED BY THE MAV...WITH ITS POOR PERFORMANCE AS OF LATE ESPECIALLY WITH TEMPS ABV 90 AND FORECASTED H5 RIDGE AND H8 TEMPS NOT QUITE SUPPORTIVE OF TEMPS OF 100. ALL OF THIS IS DUE TO AN INFLUX OF WARM AIR UNDER A 593DM RIDGE WHICH WILL CENTER ITSELF OVER KY. SUBSIDENCE/CAP TO SHUNT PRECIP CHCS. && .LONG TERM(WED-SUN)... A PAIR OF PACIFIC SHORTWAVES WILL TRAVERSE THE CANADIAN/U.S. BORDER THROUGH MID WEEK PULLING A COLD FRONT ACROSS THE GREAT LAKES AND OHIO VALLEY...THU LOOKS LIKELY FOR OUR CWA. OP GFS IN LINE WITH ENSEMBLES AND ECMWF...THEREFORE ADJUSTED GRIDS SLIGHTLY TO MORE SQUARELY PLACE FRONTAL TIMING AND ASSOCIATED PRECIPITATION ON THU. SOME CHANCE LINGERS INTO FRI...AS FRONT SLOWS AS IT RUNS INTO SOUTHERN STATES HIGH AND UPPER TROUGH WILL BE MAKING ITS WAY ACROSS. TEMPERATURES AFTER THE FRONT WILL DROP BACK TO NORMALS...OR SLIGHTLY BELOW. WE WILL GET ON THE BACKSIDE OF THE HIGH LATE IN THE WEEKEND AND WITH RETURN FLOW TEMPS WILL CREEP BACK UP INTO THE MID 80S. && .AVIATION (18Z-18Z)... ISOLATED THUNDERSTORMS DEVELOPED AHEAD OF THE MCS THE MAIN AREA HAS WEAKENED BUT SHOULD PICK UP IN INTENSITY AS IT MOVES INTO THE AREA WITH THE AIRMASS UNSTABLE. THIS SHOULD BE IT ONCE THESE THUNDERSTORMS MOVE THROUGH THEN JUST SOME FOG DEVELOPING AND IT WILL BE SLOW TO BURN OFF MONDAY AM IN THE MOIST AIRMASS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...HEAT ADV ALL COUNTIES MON AND TUE AFTN AND EARLY EVE. .PA...HEAT ADV ALL COUNTIES MON AND TUE AFTN AND EARLY EVE. && SHORT TERM...OUDEMAN LONG TERM...OUDEMAN AVIATION...KIELTYKA
Hazardous weather outlook, Jul 30, 10:17 AM EDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1017 AM EDT SUN JUL 30 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-311430- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1017 AM EDT SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. BRIEF PERIODS OF HEAVY RAIN IS ALSO POSSIBLE. HEAT INDICES COULD APPROACH 100 OVER NORTHWEST OHIO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID AIR WILL AFFECT NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THROUGH THE MIDDLE OF THE WEEK. AFTERNOON HIGHS WILL BE IN THE 90S WITH HEAT INDICES BETWEEN 100 AND 104. HEAT ADVISORIES MAY BE NEEDED. A COLD FRONT THAT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY COULD CAUSE STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:50 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 55 min |
| Jul 30, 3:16 PM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 30, 3:25 PM EDT | Heat Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 12 hr |
| Jul 30, 3:25 PM EDT | Heat Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 3 days |
| Jul 30, 4:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Jul 30, 5:48 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 22 min |
| Jul 30, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.